Arkansas, 2023

Hail in Arkansas, June 11, 2023

June 11, 2023 · NWS LZK · 10 events in 6 counties and zones

A stationary front with a surface low pressure center moved across the state of Arkansas from the central part of the state into northeastern Arkansas throughout the day. A large portion of the state was in a Slight Risk with parts of eastern Arkansas being within an Enhanced Risk with the possibility of severe hail a primary threat.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A stationary front with a surface low pressure center moved across the state of Arkansas from the central part of the state into northeastern Arkansas throughout the day. A large portion of the state was in a Slight Risk with parts of eastern Arkansas being within an Enhanced Risk with the possibility of severe hail a primary threat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 11, 1:11 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 11, 1:11 PM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
211 PM CDT Sun Jun 11 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 207 PM CDT Sun Jun 11 2023

A change from recent dry conditions is expected during this
period. An active pattern is expected to prevail.

Recent observational data trends indicate convection developing
across areas near the forecast area.  One area is slightly ahead of
a subjectively analyzed cold front, from near Hardy, to West Plains
to north of Joplin.   A second line with less coverage, extended
from Waldron, to Eufaula, and appears to be aligned with a
instability gradient.

The atmospheric column is quite unstable this afternoon, with MUCAPE
values of 3000-5000 j/kg noted across the state. Moderate shear
exists across the northeast third of the forecast area. The
instability and shear profiles support a (very) large hail and
damaging wind threat through mid evening.

The previously mentioned cold front is expected to continue
southward overnight, before stalling in northern Louisiana and
Texas on Monday, Cooler conditions will be noted after the frontal
passage.

This boundary will quickly move northward as a warm front by
Monday night, and will continue to be a focus for precipitation
development. Some heavy rainfall is possible late Monday into
Tuesday.

&&

.LONG TERM...
(Tuesday Night through next Sunday)
Issued at 207 PM CDT Sun Jun 11 2023

The pattern will remain unsettled thru the long term period as an
E/W oriented front oscillates over the area thanks to mid/upper
level flow nearly parallel to the boundary. As modest waves traverse
the Wrly to NWrly flow aloft, especially early in the period, subtle
forcing for ascent will promote nearly daily rain chances thanks to
plentiful moisture as evidenced by PWAT progs near 2 inches. A
gradual trend towards less rain is anticipated by late week as upper
ridging begins building in from the W. Accordingly, temps will
gradually warm thru the week as cloudiness/rain diminish and high
pressure encroaches.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Sun Jun 11 2023

Best coverage of TSRA this afternoon and early evening appears for
eastern sections of the forecast area. MVFR ceilings are expected
to prevail after FROPA this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     59  82  61  79 /  20   0  40  40
Camden AR         66  82  66  85 /  30  50  70  50
Harrison AR       57  78  59  76 /  10  10  40  40
Hot Springs AR    64  83  64  81 /  10  40  70  60
Little Rock   AR  66  84  66  82 /  20  20  70  50
Monticello AR     67  84  68  85 /  50  40  70  50
Mount Ida AR      61  82  61  80 /  20  50  70  60
Mountain Home AR  57  78  59  77 /  10   0  30  30
Newport AR        62  81  63  79 /  20   0  30  40
Pine Bluff AR     65  82  66  83 /  40  30  70  50
Russellville AR   62  83  64  79 /  10  20  60  50
Searcy AR         62  83  63  79 /  20  10  50  50
Stuttgart AR      65  83  67  81 /  30  20  70  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...55
LONG TERM....69
AVIATION...55
Hazardous weather outlook, Jun 11, 2:33 AM CST, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
333 AM CDT Sun Jun 11 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-121000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
333 AM CDT Sun Jun 11 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected to develop and move
across the state today ahead of a cold front. The best chances
for rainfall will be over the northeast half of the state. Some
storms could become strong to severe with damaging winds and large
hail the main hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There will be chances of thunderstorms each day. Chances of rain
will be highest early in the week, with precipitation becoming more
spotty as the week progresses. Areas of heavy rain are possible
Monday and Tuesday, especially over central and southern sections of
the state. This may lead to flash flooding in places. During the
same time frame, some storms may be severe over the southern half of
Arkansas. Damaging winds and large hail will be the main concerns.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

70/46

In the hours before

Special weather statement, Jun 11, 12:52 PM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
152 PM CDT Sun Jun 11 2023

ARZ006>008-111915-
Randolph AR-Sharp AR-Fulton AR-
152 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of western Randolph,
northeastern Fulton and northeastern Sharp Counties through 215 PM
CDT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mammoth Spring, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mammoth Spring...                 Ravenden Springs...
Mammoth Spring State Park...      Dalton...
Armstrong...                      Hamil...
Elm Store...                      Saddler Falls...
Eleven Point...                   Wirth...
Ozark Acres...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3646 9100 3620 9110 3626 9124 3639 9161
      3650 9157 3650 9121
TIME...MOT...LOC 1852Z 288DEG 33KT 3645 9149

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Cavanaugh
Special weather statement, Jun 11, 3:16 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
416 PM CDT Sun Jun 11 2023

ARZ025-034-112145-
Woodruff AR-Jackson AR-
416 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of northeastern
Woodruff and southeastern Jackson Counties through 445 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Tupelo, or 9 miles southwest of Newport, moving
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tupelo...                         Algoa...
McFadden...                       Beedeville...
Weldon...                         Blackville...
Possum Grape...                   Olyphant...
Shoffner...                       Pumpkin Bend...
Ingleside...                      Erwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
eastern, central and north central Arkansas.

&&

LAT...LON 3524 9104 3541 9135 3543 9135 3542 9136
      3542 9137 3543 9137 3543 9136 3544 9135
      3544 9141 3545 9143 3553 9138 3553 9137
      3554 9137 3561 9132 3551 9104
TIME...MOT...LOC 2115Z 298DEG 31KT 3550 9130

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Goudsward
Special weather statement, Jun 11, 3:18 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
418 PM CDT Sun Jun 11 2023

ARZ004-103-112145-
Boone County Except Southwest AR-Marion AR-
418 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of northwestern Marion
and northeastern Boone Counties through 445 PM CDT...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Diamond City, or 10 miles southeast of Forsyth,
moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bull Shoals...                    Yellville...
Flippin...                        Diamond City...
Bergman...                        Lead Hill...
Pyatt...                          Lakeway...
Winington...                      Clark Hill...
Dodd City...                      Willis...
Crawford...                       Ozark Isle...
Bull Shoals State Park...         Cotter...
Summit...                         Crumpler Subdivision...
Zinc...                           South Lead Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Arkansas.

&&

LAT...LON 3650 9271 3636 9258 3635 9259 3634 9256
      3631 9257 3630 9252 3627 9254 3627 9251
      3614 9288 3650 9318
TIME...MOT...LOC 2118Z 319DEG 31KT 3655 9302

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Cavanaugh
Special weather statement, Jun 11, 3:32 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
432 PM CDT Sun Jun 11 2023

ARZ045-046-112200-
Lonoke AR-Prairie AR-
432 PM CDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of southeastern Prairie
and east central Lonoke Counties through 500 PM CDT...

At 432 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkers Corner, or 10 miles southwest of Hazen, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
De Valls Bluff...                 Fredonia...
Peppers Landing...                Parkers Corner...
Stuttgart Municipal Airport...    Slovak...
Tollville...                      Brasfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and eastern Arkansas.

&&

LAT...LON 3467 9145 3461 9145 3461 9141 3458 9141
      3458 9171 3468 9177 3484 9138 3482 9137
      3467 9137
TIME...MOT...LOC 2132Z 258DEG 28KT 3466 9167

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Cavanaugh

The radar

The Little Rock radar (KLZK), 83 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Monroe

When
June 11, 4:06 PM CST
Where
Monroe County, 0.57 mi W of Roe
Measured
1.75 in hail
Reported by
Public
Coordinates
34.630, -91.390

Golf ball sized hail fell in the city of Roe.

Hail, Marion

When
June 11, 4:08 PM CST
Where
Marion County, 0.89 mi SW of Flippin
Measured
0.75 in hail
Reported by
Public
Coordinates
36.260, -92.610

An mPING report of dime sized hail fell near Flippin.

Hail, Monroe

When
June 11, 4:14 PM CST
Where
Monroe County, 1.49 mi NNW of Clarendon
Measured
1.75 in hail
Reported by
Public
Coordinates
34.700, -91.310

Hail was estimated to be golf ball sized in Clarendon.

Hail, Monroe

When
June 11, 4:14 PM CST
Where
Monroe County, 1.49 mi NNW of Clarendon
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
34.700, -91.310

Hail estimated to be the size of baseballs fell on the southern side of Clarendon.

Hail, Monroe

When
June 11, 4:29 PM CST
Where
Monroe County, 0.69 mi N of Blackton
Measured
1.75 in hail
Reported by
Public
Coordinates
34.680, -91.100

Hail was estimated to be golf ball sized in Blackton.

Hail, Conway

When
June 11, 4:42 PM CST
Where
Conway County, 1.13 mi E of Morrilton
Measured
1.25 in hail
Reported by
Public
Coordinates
35.150, -92.730

An mPING report of half dollar sized hail fell near Morrilton.

Hail, Conway

When
June 11, 4:50 PM CST
Where
Conway County, 2.26 mi W of Plumerville
Measured
1.75 in hail
Reported by
Public
Coordinates
35.170, -92.690

An mPING report of golf ball sized hail fell between Morrilton and Plumerville.

Hail, Faulkner

When
June 11, 5:12 PM CST
Where
Faulkner County, 1.38 mi S of Springhill
Measured
1.25 in hail
Reported by
Public
Coordinates
35.160, -92.400

Hail was estimated to be half dollar sized just south of Springhill.

Hail, Arkansas

When
June 11, 5:31 PM CST
Where
Arkansas County, 2.37 mi NNW of Van
Measured
1 in hail
Reported by
Public
Coordinates
34.350, -91.250

An mPING report, estimated to be quarter sized, fell near DeWitt.

Hail, Desha

When
June 11, 5:33 PM CST
Where
Desha County, 0.69 mi N of Pendleton
Measured
1.75 in hail
Reported by
Public
Coordinates
33.980, -91.380

Hail was estimated to be golf ball sized near Pendleton.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1100332, 1100329, 1100333, 1100334, 1100335, 1100336, 1100337, 1100339, 1100340, 1100341.